MAUDE Adverse Event Report: CONMED LARGO CONMED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

CONMED LARGO CONMED; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number PRO6240
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device bot yet received.
 
Event or Problem Description
The customer reported that the pro6240, 1.8-4mm pin driver, device was being used during an unknown procedure on 07may24 when it was reported ¿the patient's skin has been burned.¿.Further assessment questioning found that the patient did receive a small burn, but the degree is unknown.They put on a bandage, & the surgeon didn¿t receive any complaints from the consignee.The procedure was completed with an unknown alternate device.There was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: d1 brand name was updated from 1.8-4mm pin driver to conmed.Manufacturer narrative: additional problems were found.The bearing is no longer effective as it is corroded.The collet failed as it is broken.The preventative maintenance was overdue and completed on this repair order.The final test was completed and met all specifications.The service history was reviewed and no relationship to this complaint was found.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame 29,439 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised that failure to follow the maintenance schedule could result in reduced instrument performance or overheating of the handpiece or attachment.In addition, heavy use of the handpiece exceeding the recommended duty cycle can cause the handpiece or attachment to overheat.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece and attachment usage per day will assist with proper performance.Conmed recommends that all powerpro attachments be returned for preventive maintenance every 24 months, except for certain attachments indicated in section 3.0 in the hall powerpro attachment manual, which have a recommended service schedule of every 12 months.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the pro6240, 1.8-4mm pin driver, device was being used during an unknown procedure on (b)(6) 2024 when it was reported ¿the patient's skin has been burned.¿.Further assessment questioning found that the patient did receive a small burn, but the degree is unknown.They put on a bandage, & the surgeon didn¿t receive any complaints from the consignee.The procedure was completed with an unknown alternate device.There was no report of medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
CONMED
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19446245
Report Number1017294-2024-00064
Device Sequence Number3213630
Product Code HWE
UDI-Device Identifier10845854018934
UDI-Public(01)10845854018934(11)201208
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6240
Device Lot NumberLAA14827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic